New York, 2007Flood in New York, January 9 to 10, 2007
January 9 to 10, 2007 · NWS ALY · 1 event in 1 county or zone
A low pressure system developed over the lower Mississippi Valley on Sunday January 7th, and moved into the eastern Great Lakes on Monday January 8th. |This rainfall led to some isolated flooding on the Hudson and Mohawk Rivers from late Monday into early Wednesday morning.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system developed over the lower Mississippi Valley on Sunday January 7th, and moved into the eastern Great Lakes on Monday January 8th. A front trailing from this low moved across eastern New York State during Monday, producing moderate to locally heavy rainfall.|This rainfall led to some isolated flooding on the Hudson and Mohawk Rivers from late Monday into early Wednesday morning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jan 9, 2:52 PM EST, 2 hours 19 minutes earlier.
Area forecast discussion, Jan 9, 2:52 PM EST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
252 PM EST TUE JAN 9 2007
.SYNOPSIS...
COLDER NORTHWEST FLOW ALOFT WILL PERSIST THROUGH WEDNESDAY. THIS
WILL CONTINUE TO RESULT IN LAKE EFFECT SNOW DOWNWIND OF LAKE
ONTARIO...EXTENDING EASTWARD INTO PORTIONS OF EAST CENTRAL NEW YORK.
THE HEAVIEST SNOW WILL FALL ACROSS THE MOHAWK VALLEY. SCATTERED SNOW
SHOWERS WILL OCCUR ELSEWHERE. HIGH PRESSURE BUILDING IN FROM THE
WEST WILL RESULT IN GRADUALLY IMPROVING CONDITIONS BY LATE
WEDNESDAY. HIGH PRESSURE WILL MOVE ACROSS THE AREA WEDNESDAY NIGHT
INTO THURSDAY...BRINGING A PERIOD OF DRY WEATHER. THE NEXT CHANCE OF
PRECIPITATION WILL BE DURING THE WEEKEND...AS A FRONTAL BOUNDARY
APPROACHES.
&&
.SHORT TERM /TONIGHT/...
LAKE EFFECT SNOW WILL CONTINUE TO BE THE MAIN CONCERN THROUGH
WEDNESDAY. THERE WILL BE A SHIFT IN THE LOCATION OF WHERE THE
HEAVIEST SNOW WILL OCCUR...BUT THE PERSISTENT SNOW BANDS WILL
CONTINUE TO BE EFFICIENT. A TROF CURRENTLY CROSSING WESTERN NEW YORK
WILL CONTINUE TO MOVE EASTWARD AND ENHANCE SNOW SHOWER ACTIVITY
ACROSS MUCH OF THE AREA THIS EVENING...WITH THE MORE ORGANIZED LAKE
BANDS ACROSS HERKIMER/HAMILTON COUNTIES SHIFTING SOUTH. BEHIND THE
TROF...BLAYER WINDS WILL VEER TO A 280-290 TRAJECTORY
OVERNIGHT...PLACING THE MOHAWK VALLEY UNDER THE GUN FOR ACCUMULATING
SNOW. BUFKIT PROFILES SHOWING INVERSION HEIGHTS RISING TO 700-650
MB...WITH STEEPENING LAPSE RATES AND MINIMAL WIND SHEAR WITHIN THE
BLAYER. DEEPER COLD AIR ALOFT WILL BE FILTERING IN WITH -25C AT 700
MB. WITH LAKE ONTARIO WATER TEMPS OF 44F...THIS WILL RESULT IN
MODERATE TO AT TIMES EXTREME LAKE INDUCED INSTABILITY. ONE FACTOR
THAT WILL LIMIT ACCUMULATIONS TO ADVISORY RANGE /3-6 INCHES/ IN
FULTON...MONTGOMERY AND SCHOHARIE IS THAT THE BAND WILL BE
TRANSITORY AS THE FLOW SHIFTS. HOWEVER...A SINGLE INTENSE BAND WILL
LIKELY SET UP ACROSS SOUTHERN HERKIMER COUNTY LATE TONIGHT INTO WED.
THEREFORE WILL UPGRADE ADVISORY TO A WARNING IN THIS ZONE. SOME SNOW
SHOWERS MAY ALSO DRIFT DOWN THE MOHAWK VALLEY ALL THE WAY TO THE
CAPITAL DISTRICT AND EVEN THE HIGHER TERRAIN OF WESTERN NEW ENGLAND
LATE TONIGHT INTO WED. ACCUMULATIONS SHOULD BE LIGHT OUTSIDE OF THE
MOHAWK/SCHOHARIE VALLEY THOUGH. WILL GO WELL ABOVE GUIDANCE POPS FOR
MOST LOCATIONS WITH THE LAKE ENHANCED SNOW SHOWERS.
BY LATE WED...INVERSION HEIGHTS ARE FORECAST TO LOWER SIGNIFICANTLY
WHICH WILL TEND TO SQUELCH LAKE EFFECT ACTIVITY. WILL CONTINUE LAKE
EFFECT WARNINGS/ADVISORIES UNTIL LATE AFTN. HIGH PRESSURE QUICKLY
BUILDS IN FROM THE WEST WED NIGHT. SFC RIDGE FORECAST TO BE QUITE
AMPLIFIED...SO CLEARING SHOULD TEND TO BE FAIRLY RAPID ONCE LAKE
EFFECT SNOW SHOWERS SUBSIDE AND DRIER AIR TAKES HOLD. THE RIDGE WILL
CREST ACROSS THE AREA THUR MORNING...WHICH WILL PROVIDE CHILLY TEMPS
ESPECIALLY IN LOCATIONS THAT HAVE SNOW ON THE GROUND.
SOUTHWEST FLOW ALOFT WILL DEVELOP ON THUR...AS THE HIGH SLIDES OFF
THE MID ATLANTIC COAST. AFTER A COLD START...TEMPS SHOULD REBOUND
NICELY INTO THE MID TO UPPER 30S IN MOST VALLEY LOCALS. WILL KEEP
FORECAST DRY UNTIL FRI...WHEN A WEAK COLD FRONT WILL START TO
APPROACH FROM THE NORTHWEST. GFS IS A BIT FASTER THAN NAM BRINGING
IN CLOUDS/MOISTURE. WILL TAKE A COMPROMISE FOR NOW...WITH ONLY LIGHT
QPF EXPECTED THROUGH FRIDAY.
&&
.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
A COMPLEX FORECAST SHAPING FOR THE FRI NIGHT THROUGH MONDAY MORNING
TIME FRAME. AN SNOW/SLEET TO FREEZING RAIN TO RAIN SCENARIO IS
POSSIBLE DURING THIS TIME...AS WE WILL BE DEALING WITH A WELL
PRONOUNCED FRONTAL BOUNDARY THAT WILL BE MEANDERING SOUTH AND NORTH
THROUGH EASTERN NEW YORK AND WESTERN NEW ENGLAND. THERE IS FAIRLY
DECENT AGREEMENT AMONG MODEL SOLUTIONS FROM GFS/MREF/ECMWF THAT THIS
AFOREMENTIONED FRONT WILL PASS THROUGH THE AREA FROM NORTH TO SOUTH
ON SATURDAY...REINFORCING A COOLER WEDGE OF AIR ACROSS THE NORTHEAST
AS A STRONG SURFACE HIGH BUILDS ACROSS EASTERN QUEBEC/NORTHERN NEW
ENGLAND. ONLY LIGHT PRECIP SHOULD FALL UNTIL SAT NIGHT WHEN...WARM
ADVECTION INCREASES AS AN INTENSIFYING SURFACE CYCLONE LIFTS
NORTHEAST FROM THE OHIO VALLEY INTO THE CENTRAL GREAT LAKES. THIS
OVERRUNNING SETUP COULD CREATE AN ICY SITUATION AS WARMER AIR ALOFT
MOVES OVER A SHALLOW COLD DOME AT THE SURFACE. AS THE CYCLONE LIFTS
NORTH INTO SOUTHERN ONTARIO/QUEBEC...MIXED PRECIP WOULD LIKELY TURN
TO RAIN...BEFORE A COLD FRONT SWEEPS THROUGH BY MONDAY. HOW MUCH
ICING WE GET DEPENDS ON QPF AMOUNTS BEFORE THE WARM AIR MOVES
IN...WHICH IS UNCERTAIN AT THIS TIME. WILL CONTINUE TO MENTION
POTENTIAL FOR MIXED PRECIP IN HWO. COLDER AIR UNDER NW FLOW REGIME
SETS UP MON INTO TUE...WITH SEASONABLE TEMPS AND LAKE EFFECT SNOW
RETURNING.
&&
.AVIATION /20Z-18Z/...
MAINLY VFR CONDITIONS WILL PREVAIL AT KGFL/KALB/KPOU THROUGH THE
PERIOD WITH P6SM BKN-OVC040-050 CONDITIONS. HOWEVER...THE LAKE
ONTARIO SNOW BAND COULD PRODUCE A MVFR/IFR SNOW SHOWER AT KGFL UNTIL
ABOUT 22Z...AND AT KALB THROUGH THE NIGHT. THE CHANCE FOR THESE SNOW
SHOWERS IS LOW ENOUGH THAT THEY HAVE NOT BEEN INCLUDED IN THE TAFS.
SURFACE WINDS WILL BE 230-260 DEGREES INTO EARLY THIS EVENING AT 10
TO 15 KTS WITH GUSTS TO 20 KTS POSSIBLE. SURFACE WINDS WILL BECOME
260-290 EARLY THIS EVENING AT 10 KTS OR LESS. AFTER 13Z WEDNESDAY
THE SURFACE WINDS WILL PICK UP WITH GUSTS TO 25 KTS POSSIBLE.
&&
.HYDROLOGY...
HINCKLEY AND SACANDAGA RESERVOIRS ARE SPILLING. AS A RESULT A FLOOD
WARNING CONTINUES FOR THE WEST CANADA CREEK FOR MINOR FLOODING...AND
A FLOOD ADVISORY IS IN EFFECT FOR THE UPPER HUDSON FOR THE RIVER
LEVEL REACHING BANKFULL. GILBOA DAM IS ALSO SPILLING.
SIGNIFICANT PCPN LIKELY THIS WEEKEND...ESPECIALLY SUNDAY INTO SUNDAY
NIGHT. PRELIMINARY THINKING IS THAT MUCH OF THE PCPN THIS WEEKEND
WILL COME IN THE FORM OF RAIN AS WARMER AIR RETURNS. HOWEVER...GFS
MODEL SUGGEST THAT SOME OR MOST OF THE PCPN WILL BE IN THE FORM OF
SLEET OR FREEZING RAIN...ESPECIALLY ACROSS NORTHERN BASINS. WILL
NEED TO MONITOR THE SITUATION SINCE CURRENT HIGH STREAM/RIVER LEVELS
WOULD NOT REQUIRE MUCH ADDITIONAL RAINFALL TO CAUSE FLOOD PROBLEMS.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...LAKE EFFECT SNOW ADVISORY UNTIL 5 PM EST WEDNESDAY FOR NYZ039-
040-047-082.
LAKE EFFECT SNOW WARNING UNTIL 5 PM EST WEDNESDAY FOR NYZ038.
LAKE EFFECT SNOW WARNING UNTIL 5 PM EST THIS AFTERNOON FOR
NYZ032-033.
VT...NONE.
&&
SYNOPSIS...JPV
SHORT TERM...JPV
LONG TERM...JPV
AVIATION...MAGLARAS
HYDROLOGY...MAGLARASHazardous weather outlook, Jan 9, 3:28 PM EST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
328 PM EST TUE JAN 9 2007
NYZ032-033-101200-
NORTHERN HERKIMER-HAMILTON-
328 PM EST TUE JAN 9 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS
IN EAST CENTRAL NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A LAKE EFFECT SNOW WARNING IS IN EFFECT UNTIL 5 PM TODAY. PLEASE
REFER TO THE WARNING STATEMENT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN IS POSSIBLE FROM
FRIDAY NIGHT THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS
ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS OF 2 INCHES OR GREATER
TO THE NATIONAL WEATHER SERVICE.
NYZ038-101200-
SOUTHERN HERKIMER-
328 PM EST TUE JAN 9 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN MOHAWK VALLEY IN
EAST CENTRAL NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A LAKE EFFECT SNOW WARNING IS IN EFFECT THROUGH TONIGHT. PLEASE
REFER TO THE WARNING STATEMENT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE LAKE EFFECT SNOW WARNING CONTINUES UNTIL 5 PM WEDNESDAY.
PLEASE REFER TO THE WARNING STATEMENT FOR DETAILS.
A WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN IS POSSIBLE FROM
FRIDAY NIGHT THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS
ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS OF 2 INCHES OR GREATER
TO THE NATIONAL WEATHER SERVICE.
NYZ039-040-047-082-101200-
SOUTHERN FULTON-MONTGOMERY-SCHOHARIE-NORTHERN FULTON-
328 PM EST TUE JAN 9 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN MOHAWK AND
SCHOHARIE VALLEYS AND NORTHERN FULTON COUNTY IN EAST CENTRAL
NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A LAKE EFFECT SNOW ADVISORY IS IN EFFECT THROUGH TONIGHT. PLEASE
SEE THE ADVISORY STATEMENT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE LAKE EFFECT SNOW ADVISORY CONTINUES UNTIL 5 PM WEDNESDAY. PLEASE
SEE THE ADVISORY STATEMENT FOR DETAILS.
A WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN IS POSSIBLE FROM
FRIDAY NIGHT THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS
ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS OF 2 INCHES OR GREATER
TO THE NATIONAL WEATHER SERVICE.
CTZ001-013-MAZ001-025-NYZ041>043-048>054-058>061-063>066-083-084-
VTZ013>015-101200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-
EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
328 PM EST TUE JAN 9 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS...SOUTHERN VERMONT AND
PORTIONS OF EAST CENTRAL NEW YORK FROM THE LAKE GEORGE REGION
SOUTH THROUGH THE EASTERN CATSKILLS...HUDSON VALLEY AND TACONICS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN IS POSSIBLE FROM
FRIDAY NIGHT THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flood, Saratoga
- When
- January 9, 5:11 PM EST to January 10, 12:00 PM EST
- Where
- Saratoga County, Schuylerville to 4 mi NNE of Stillwater
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 43.100, -73.600
High water levels on the Hudson River closed a portion of Wrights Loop Road in Saratoga County on Wednesday January 10th.|The river level at Schuylerville crested at 92.3 feet, which was 2.3 feet above the flood stage of 90.0 feet at 7 AM on Wednesday January 10th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Washington, January 9, 20071 death · 57 kt wind · 2 events
- High Wind and Strong Wind in Washington, January 9, 2007$100,000 · 54 kt wind · 3 events
- Lake-Effect Snow in Pennsylvania, January 9 to 10, 2007$25,000 · 1 event
- Heavy Snow in North Carolina, January 9, 20079 events
- Winter Weather in North Carolina, January 9, 20078 events
- High Wind in Montana, January 9 to 10, 200770 kt wind · 6 events
- Winter Weather in Kentucky, January 9, 20074 events
- Lake-Effect Snow in New York, January 9 to 10, 20074 events
- Winter Storm and Winter Weather in West Virginia, January 9 to 10, 20073 events
- Lake-Effect Snow in Michigan, January 9 to 10, 20072 events
- Winter Weather in West Virginia, January 9, 20072 events
- Winter Weather in North Carolina, January 9, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 9813.